Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 64, NWS Lincoln, IL

April 7, 2006Menard County, Sangamon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 7, 2006, 5:01 PM CDT for Menard County, Sangamon County, Illinois. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2006, 5:01 PM CDT (22:01 UTC)
Expired
Apr 7, 2006, 5:30 PM CDT
In force
29 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Menard County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 45 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 5:07 PM CDTHAIL 1.75Tallula, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 12:52 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 072201
SVRILX
ILC129-167-072245-
/O.NEW.KILX.SV.W.0064.060407T2201Z-060407T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
501 PM CDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MENARD COUNTY IN CENTRAL ILLINOIS.
  NORTHERN SANGAMON COUNTY IN CENTRAL ILLINOIS.

* UNTIL 545 PM CDT

* AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR TALLULA...OR ABOUT 14 MILES EAST OF
  VIRGINIA...AND WAS MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PETERSBURG...
  ATHENS...
  WILLIAMSVILLE...

OTHER LOCATIONS IN THE WARNING INCLUDE...CANTRALL...FANCY PRAIRIE AND
SALISBURY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4004 8993 3992 8998 3984 8969 3997 8950

$$

CHURCHILL
2 follow-up statements
000 
WWUS53 KILX 072218
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
518 PM CDT FRI APR 7 2006

ILC129-167-072245-
/O.CON.KILX.SV.W.0064.000000T0000Z-060407T2245Z/
SANGAMON-MENARD-
518 PM CDT FRI APR 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN SANGAMON AND SOUTHEASTERN MENARD COUNTIES...

AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR PETERSBURG...OR ABOUT 15 MILES NORTHWEST
OF SPRINGFIELD...MOVING EAST AT 20 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  ATHENS.
  WILLIAMSVILLE.

IF YOU ARE CAUGHT OUTDOORS IN THIS STORM...MOVE TO A STRONG BUILDING
AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE
THUNDERSTORMS. AVOID TALL OBJECTS AND METAL STRUCTURES.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4001 8988 3991 8988 3986 8969 3997 8950

$$

CHURCHILL
000 
WWUS53 KILX 072230
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CDT FRI APR 7 2006

ILC129-167-072240-
/O.CAN.KILX.SV.W.0064.000000T0000Z-060407T2245Z/
SANGAMON-MENARD-
530 PM CDT FRI APR 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SANGAMON AND
SOUTHEASTERN MENARD COUNTIES HAS BEEN CANCELLED...

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM. REMAIN ALERT TO THE 
POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4001 8988 3991 8988 3986 8969 3997 8950

$$

CHURCHILL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:00 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 7, 3:00 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT FRI APR 7 2006

.DISCUSSION...
MODELS CONTINUE TO HAVE A GOOD HANDLE ON THE CURRENT SITUATION. MAIN
CONCERNS THIS PACKAGE WILL BE LOCATION AND TIMING OF PCPN THIS
EVENING. LONG TERM CONCERNS WILL BE THE CHANCES OF PCPN FOR TUE
THROUGH WED.

SHORT TERM...TONIGHT THROUGH MONDAY...
CONVECTION HAS ALREADY DEVELOPED ALONG THE NORTHERN EDGE OF THE
MOISTURE AXIS AND JUST SOUTH OF THE UPPER LEVEL JET STREAK. AT THE
SAME TIME THE FRONT HAS BEEN QUICKLY MOVING SOUTH AND HAS BEGUN TO
POP SOME SHOWERS ALONG A CONVECTIVE LINE THAT JUST HAPPENS TO FOLLOW
THE NORTHERN EDGE OF THE CURRENT TOR WATCH 164. BELIEVE BEST
CONVECTION WILL REMAIN IN THE SOUTHEAST AND SOME TRAINING OF ECHOES
COULD TAKE PLACE THIS EVENING. THEREFORE WILL KEEP TOR WATCH IN
PLACE FOR NOW AND KEEP FLOOD WATCH IN PLACE.

FRONT SHOULD PUSH THROUGH THIS EVENING AND BE SOUTH OF CWA BY 06Z.
THIS SHOULD KILL MOST OF PCPN FROM THE AREA AND HAVE REMOVED PCPN
FROM EVEN THE SOUTHEAST FOR AFTER MIDNIGHT.

HIGH PRESS WILL THEN BUILD INTO THE AREA AND BRING COOLER AND DRY
WEATHER TO THE AREA FOR SATURDAY AND SUNDAY. AS HIGH PRSS MOVES OFF
TO EAST SOUTHERLY FLOW WILL RETURN TO THE AREA FOR MONDAY.

GUIDANCE TEMPS LOOK REASONABLE FOR THE SHORT TERM SO WILL TAKE A
BLEND OF THE MAV AND MET.

LONG TERM...TUESDAY THROUGH FRIDAY...
AS HIGH PRSS PUSHES WELL EAST INTO THE ATLANTIC...RETURN FLOW SHOULD
BRING MOISTURE BACK TO THE AREA AS WELL. AFTER A DRY PERIOD ON
TUE...A COUPLE OF WAVES WILL MOVE NORTHEAST TOWARD THE AREA AS WE
REMAIN IN SOUTHWEST FLOW THROUGH THE PERIOD. THESE WAVES WILL BRING
ONLY A CHANCE OF PCPN TO THE AREA FOR TUE THROUGH WED AS THE MAIN
FORCING WILL BE WELL NORTHWEST OF THE AREA. REMAINDER OF EXTENDED
WILL BE DRY...THOUGH ANOTHER SFC TROUGH BEGINS APPROACH THE AREA
LATE IN THE PERIOD.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR FLASH FLOODING
SHELBY...MOULTRIE...COLES...EDGAR...AND ALL ILX COUNTIES POINTS
SOUTH FROM TIL MIDNIGHT TONIGHT CDT.

&&

AUTEN
Hazardous weather outlook, Apr 7, 11:12 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT FRI APR 7 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON...
...FLASH FLOOD WATCH FOR SOUTHEAST ILLINOIS TODAY...

ILZ027>031-036-037-040-041-047>050-081615-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-CASS-MENARD-SCOTT-MORGAN-
1112 AM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE WILL BE A CHANCE OF THUNDERSTORMS...MAINLY THIS AFTERNOON
AS A FRONTAL BOUNDARY DROPS SOUTH THROUGH CENTRAL ILLINOIS. NONE
OF THE STORMS ARE EXPECTED TO REACH SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MORE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY
AS LOW PRESSURE PASSES BY TO THE NORTH OF ILLINOIS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

ILZ038-042>046-051>057-061>063-066>068-071>073-081615-
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1112 AM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL
AND SOUTHEAST ILLINOIS THIS AFTERNOON AND EVENING. LARGE HAIL AND
HEAVY RAINS WILL BE THE MAIN HAZARD. THE PRIMARY TIME WINDOW FOR
SEVERE WEATHER APPEARS TO BE BETWEEN 3 PM AND 9 PM. LOCALLY HEAVY
RAINFALL FROM PERSISTENT THUNDERSTORMS WILL BRING THE CHANCE FOR
FLASH FLOODING ACROSS SOUTHEAST ILLINOIS...MAINLY SOUTH OF A LINE
FROM SHELBYVILLE... TO SULLIVAN... TO PARIS. A FLASH FLOOD WATCH
IS IN EFFECT FROM NOON TODAY THROUGH MIDNIGHT TONIGHT FOR THAT
AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MORE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY
AS LOW PRESSURE PASSES BY TO THE NORTH OF ILLINOIS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM AND 9 PM TODAY.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:55 AM CDTFlash Flood WatchILXClark, Clay, Coles, Crawford, Cumberland, Edgar and 6 more15 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.